doi: 10.3934/amc.2020083

Rank weights for arbitrary finite field extensions

Institut Fourier, CS 40700, 38058 Grenoble Cedex 9, France

* Corresponding author: Grégory Berhuy

Received  February 2019 Revised  December 2019 Published  June 2020

In this paper, we study several definitions of generalized rank weights for arbitrary finite extensions of fields. We prove that all these definitions coincide, generalizing known results for extensions of finite fields.

Citation: Grégory Berhuy, Jean Fasel, Odile Garotta. Rank weights for arbitrary finite field extensions. Advances in Mathematics of Communications, doi: 10.3934/amc.2020083
References:
[1]

D. Augot, P. Loidreau and G. Robert, Rank metric and Gabidulin codes in characteristic zero, in 2013 IEEE International Symposium on Information Theory, (2013), 509–513. doi: 10.1109/ISIT.2013.6620278.  Google Scholar

[2]

S. Bosch, W. Lütkebohmert and M. Raynaud, Néron Models. Ergebnisse der Mathematik und ihrer Grenzgebiete, Vol. 3, Springer-Verlag, Berlin, 1990. doi: 10.1007/978-3-642-51438-8.  Google Scholar

[3]

B. Conrad, O. Gabber and G. Prasad, Pseudo-Reductive Groups, New Mathematical Monographs, Vol. 26, Cambridge University Press, Cambridge, 2015. doi: 10.1017/CBO9781316092439.  Google Scholar

[4]

P. Delsarte, On subfield codes of modified Reed-Solomon codes, IEEE Trans. Inform. Theory IT-21, (1975), no. 5,575–576. doi: 10.1109/tit.1975.1055435.  Google Scholar

[5]

J. Ducoat, Generalized rank weights: A duality statement. Topics in Finite Fields, in Contemporary Mathematics, Vol. 632, Amer. Math. Soc., Providence, RI, 2015,101–109. doi: 10.1090/conm/632/12622.  Google Scholar

[6]

È. M. Gabidulin, Theory of codes of maximum rank distance, Problemy Peredachi Informatsii, 21 (1985), 3-16.   Google Scholar

[7]

M. Giorgetti and A. Previtali, Galois invariance, trace codes and subfield subcodes, Finite Fields Appl., 16 (2010), 96-99.  doi: 10.1016/j.ffa.2010.01.002.  Google Scholar

[8]

A. Grothendieck, Éléments de géométrie algèbrique: Ⅱ. Étude globale élémentaire de quelques classes de morphismes, Inst. Hautes Études Sci. Publ. Math., 8 (1961), 5-222.   Google Scholar

[9]

R. Jurrius and G. R. Pellikaan, On defining generalized rank weights, Adv. Math. Commun., 11 (2017), 225-235.  doi: 10.3934/amc.2017014.  Google Scholar

[10]

J. KuriharaR. Matsumoto and T. Uyematsu, Relative generalized rank weight of linear codes and its applications to network coding, IEEE Trans. Inform. Theory, 61 (2015), 3912-3936.  doi: 10.1109/TIT.2015.2429713.  Google Scholar

[11]

F. Oggier and A. Sboui, On the existence of generalized rank weights, in 2012 IEEE International Symposium on Information Theory, (2012), 406–410. Google Scholar

[12]

B. Poonen, Rational Points on Varieties, Graduate Studies in Mathematics, Vol. 186, American Mathematical Society, Providence, RI, 2017.  Google Scholar

show all references

References:
[1]

D. Augot, P. Loidreau and G. Robert, Rank metric and Gabidulin codes in characteristic zero, in 2013 IEEE International Symposium on Information Theory, (2013), 509–513. doi: 10.1109/ISIT.2013.6620278.  Google Scholar

[2]

S. Bosch, W. Lütkebohmert and M. Raynaud, Néron Models. Ergebnisse der Mathematik und ihrer Grenzgebiete, Vol. 3, Springer-Verlag, Berlin, 1990. doi: 10.1007/978-3-642-51438-8.  Google Scholar

[3]

B. Conrad, O. Gabber and G. Prasad, Pseudo-Reductive Groups, New Mathematical Monographs, Vol. 26, Cambridge University Press, Cambridge, 2015. doi: 10.1017/CBO9781316092439.  Google Scholar

[4]

P. Delsarte, On subfield codes of modified Reed-Solomon codes, IEEE Trans. Inform. Theory IT-21, (1975), no. 5,575–576. doi: 10.1109/tit.1975.1055435.  Google Scholar

[5]

J. Ducoat, Generalized rank weights: A duality statement. Topics in Finite Fields, in Contemporary Mathematics, Vol. 632, Amer. Math. Soc., Providence, RI, 2015,101–109. doi: 10.1090/conm/632/12622.  Google Scholar

[6]

È. M. Gabidulin, Theory of codes of maximum rank distance, Problemy Peredachi Informatsii, 21 (1985), 3-16.   Google Scholar

[7]

M. Giorgetti and A. Previtali, Galois invariance, trace codes and subfield subcodes, Finite Fields Appl., 16 (2010), 96-99.  doi: 10.1016/j.ffa.2010.01.002.  Google Scholar

[8]

A. Grothendieck, Éléments de géométrie algèbrique: Ⅱ. Étude globale élémentaire de quelques classes de morphismes, Inst. Hautes Études Sci. Publ. Math., 8 (1961), 5-222.   Google Scholar

[9]

R. Jurrius and G. R. Pellikaan, On defining generalized rank weights, Adv. Math. Commun., 11 (2017), 225-235.  doi: 10.3934/amc.2017014.  Google Scholar

[10]

J. KuriharaR. Matsumoto and T. Uyematsu, Relative generalized rank weight of linear codes and its applications to network coding, IEEE Trans. Inform. Theory, 61 (2015), 3912-3936.  doi: 10.1109/TIT.2015.2429713.  Google Scholar

[11]

F. Oggier and A. Sboui, On the existence of generalized rank weights, in 2012 IEEE International Symposium on Information Theory, (2012), 406–410. Google Scholar

[12]

B. Poonen, Rational Points on Varieties, Graduate Studies in Mathematics, Vol. 186, American Mathematical Society, Providence, RI, 2017.  Google Scholar

[1]

Tao Wu, Yu Lei, Jiao Shi, Maoguo Gong. An evolutionary multiobjective method for low-rank and sparse matrix decomposition. Big Data & Information Analytics, 2017, 2 (1) : 23-37. doi: 10.3934/bdia.2017006

[2]

Manfred Einsiedler, Elon Lindenstrauss. On measures invariant under diagonalizable actions: the Rank-One case and the general Low-Entropy method. Journal of Modern Dynamics, 2008, 2 (1) : 83-128. doi: 10.3934/jmd.2008.2.83

[3]

Mao Okada. Local rigidity of certain actions of solvable groups on the boundaries of rank-one symmetric spaces. Journal of Modern Dynamics, 2021, 17: 111-143. doi: 10.3934/jmd.2021004

[4]

Arseny Egorov. Morse coding for a Fuchsian group of finite covolume. Journal of Modern Dynamics, 2009, 3 (4) : 637-646. doi: 10.3934/jmd.2009.3.637

[5]

W. Cary Huffman. On the theory of $\mathbb{F}_q$-linear $\mathbb{F}_{q^t}$-codes. Advances in Mathematics of Communications, 2013, 7 (3) : 349-378. doi: 10.3934/amc.2013.7.349

[6]

Guillaume Bal, Wenjia Jing. Homogenization and corrector theory for linear transport in random media. Discrete & Continuous Dynamical Systems - A, 2010, 28 (4) : 1311-1343. doi: 10.3934/dcds.2010.28.1311

[7]

Felix Finster, Jürg Fröhlich, Marco Oppio, Claudio F. Paganini. Causal fermion systems and the ETH approach to quantum theory. Discrete & Continuous Dynamical Systems - S, 2021, 14 (5) : 1717-1746. doi: 10.3934/dcdss.2020451

[8]

Rui Hu, Yuan Yuan. Stability, bifurcation analysis in a neural network model with delay and diffusion. Conference Publications, 2009, 2009 (Special) : 367-376. doi: 10.3934/proc.2009.2009.367

[9]

Jingni Guo, Junxiang Xu, Zhenggang He, Wei Liao. Research on cascading failure modes and attack strategies of multimodal transport network. Journal of Industrial & Management Optimization, 2021  doi: 10.3934/jimo.2020159

[10]

Andrey Kovtanyuk, Alexander Chebotarev, Nikolai Botkin, Varvara Turova, Irina Sidorenko, Renée Lampe. Modeling the pressure distribution in a spatially averaged cerebral capillary network. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021016

[11]

Naeem M. H. Alkoumi, Pedro J. Torres. Estimates on the number of limit cycles of a generalized Abel equation. Discrete & Continuous Dynamical Systems - A, 2011, 31 (1) : 25-34. doi: 10.3934/dcds.2011.31.25

[12]

Ethan Akin, Julia Saccamano. Generalized intransitive dice II: Partition constructions. Journal of Dynamics & Games, 2021  doi: 10.3934/jdg.2021005

[13]

Alexander A. Davydov, Massimo Giulietti, Stefano Marcugini, Fernanda Pambianco. Linear nonbinary covering codes and saturating sets in projective spaces. Advances in Mathematics of Communications, 2011, 5 (1) : 119-147. doi: 10.3934/amc.2011.5.119

[14]

Jérôme Ducoat, Frédérique Oggier. On skew polynomial codes and lattices from quotients of cyclic division algebras. Advances in Mathematics of Communications, 2016, 10 (1) : 79-94. doi: 10.3934/amc.2016.10.79

[15]

Enkhbat Rentsen, Battur Gompil. Generalized Nash equilibrium problem based on malfatti's problem. Numerical Algebra, Control & Optimization, 2021, 11 (2) : 209-220. doi: 10.3934/naco.2020022

[16]

Reza Lotfi, Yahia Zare Mehrjerdi, Mir Saman Pishvaee, Ahmad Sadeghieh, Gerhard-Wilhelm Weber. A robust optimization model for sustainable and resilient closed-loop supply chain network design considering conditional value at risk. Numerical Algebra, Control & Optimization, 2021, 11 (2) : 221-253. doi: 10.3934/naco.2020023

[17]

John Leventides, Costas Poulios, Georgios Alkis Tsiatsios, Maria Livada, Stavros Tsipras, Konstantinos Lefcaditis, Panagiota Sargenti, Aleka Sargenti. Systems theory and analysis of the implementation of non pharmaceutical policies for the mitigation of the COVID-19 pandemic. Journal of Dynamics & Games, 2021  doi: 10.3934/jdg.2021004

[18]

Hakan Özadam, Ferruh Özbudak. A note on negacyclic and cyclic codes of length $p^s$ over a finite field of characteristic $p$. Advances in Mathematics of Communications, 2009, 3 (3) : 265-271. doi: 10.3934/amc.2009.3.265

[19]

Raj Kumar, Maheshanand Bhaintwal. Duadic codes over $ \mathbb{Z}_4+u\mathbb{Z}_4 $. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2020135

[20]

Mats Gyllenberg, Jifa Jiang, Lei Niu, Ping Yan. On the classification of generalized competitive Atkinson-Allen models via the dynamics on the boundary of the carrying simplex. Discrete & Continuous Dynamical Systems - A, 2018, 38 (2) : 615-650. doi: 10.3934/dcds.2018027

2019 Impact Factor: 0.734

Article outline

[Back to Top]